MAUDE Adverse Event Report: MDT PUERTO RICO OPERATIONS CO, MED REL CD HORIZON® SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MDT PUERTO RICO OPERATIONS CO, MED REL CD HORIZON® SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 54840006545
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 11/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from clinical study via healthcare provider (hcp) and a manufacturer representative regarding a patient with clinical id: (b)(6).The patient experienced pseudarthrosis (nonunion) with an onset dated on (b)(6) 2025.This adverse event is considered serious due to the need for hospitalization and medical/surgical intervention; it was not life-threatening, did not result in disability, and did not involve a congenital anomaly or death.The site became aware of the event on 05 dec 2025, and it occurred in the post-surgical period following the index spinal procedure.The index procedure was an implanted spinal surgery performed on (b)(6) 2024.Clinically, the patient reported persistent postoperative pain.The initial differential diagnosis included infection versus pseudarthrosis.Preoperative diagnostic testing was negative for inflammation, decreasing the likelihood of an infectious process.Pseudarthrosis was subsequently confirmed intraoperatively during an additional spinal surgery performed on (b)(6) 2025.The patient required a new hospitalization beginning on (b)(6) 2025, with discharge on (b)(6) 2025.Interventions included the additional spinal surgery on (b)(6) 2025, application/use of a brace, and medication administration; opioid or narcotic analgesics were adjusted and/or administered during the course of treatment.The adverse event resulted in treatment, and the patient¿s outcome was recovered/resolved by on (b)(6) 2025.The site¿s relatedness assessment characterized the event as probably related to the device (rod and screw) and probably related to the procedure (additional surgery).The site seriousness assessment documented hospitalization and medical/surgical intervention as present, with death, life-threatening condition, disability, and congenital anomaly not present.
 
Additional Manufacturer Narrative
B5.Desc evt problem updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
(b)(6) 2026, update received hydromorphone 0.5 mg iv prn; start (b)(6) 2025; indication: post-lumbar surgery pain.Ketamine 20 mg iv prn; start/end (b)(6) 2025; indication: anesthesia for additional lumbar spine surgery; corresponding ae: 009 ((b)(6) 2025) pseudarthrosis.Methadone 10 mg iv prn; start/end (b)(6) 2025; indication: anesthesia for additional lumbar spine surgery; corresponding ae: 009 ((b)(6) 2025) pseudarthrosis.Diagnostics: neurological exam on (b)(6) 2025¿motor strength 5/5 in bilateral lower extremities; not clinically significant.(b)(6) 2026, update received comments: additional surgery: (b)(6) 2025; primary reason: adverse event related to additional spinal surgery.Procedure type: removal performed.Levels involved: t12, l1, l2, l3, l4, l5, s1.New medtronic cst alliance¿eligible devices implanted: yes.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MDT PUERTO RICO OPERATIONS CO, MED REL
road 909, km. 0.4., barrio mar
humacao PR 00792
Manufacturer (Section G)
MDT PUERTO RICO OPERATIONS CO, MED REL
road 909, km. 0.4., barrio mar
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key23960279
Report Number2647346-2026-00007
Device Sequence Number17545642
Product Code NKB
UDI-Device Identifier00613994579614
UDI-Public00613994579614
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number54840006545
Device Catalogue Number54840006545
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date02/15/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite